Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Spots on side of beard where no hair is growing. Is it alopecia. Can it be treated?

Hi, I noticed a small spot on the side of his beard a year ago where no hair grew. Gradually the spot got bigger and more spots appeared. Now he has a huge patch-atleast 1x3 inches-where there is no hair growing. It is terrible because its really obvious and we dont know if it will get better or worse. We are pessimistic because its just been getting worse...but atleast it has stuck to the beard. Shaving doesnt help much either since he has thick hair and its still obvious. Has anyone experience alopecia of the beard and has it improved? im worried about this.. pls help
Asked On : Mon, 18 Mar 2013
Answers:  1 Views:  80
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
From the description it seems you are having alopecia areata . It is characterised by oval coin shaped patches of hair loss.
To treat the same, intralesional steroid injections once in three weeks along with topical application of minoxidil solution and steroid lotion should help.
I would advise you to consult a dermatologist nearby to begin treatment.
Hope that helps. Take care
Answered: Wed, 20 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor